Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 8, 2013, 9:34 PM CDT for 4 counties in Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2013, 9:34 PM CDT (02:34 UTC)
- Expired
- Apr 8, 2013, 10:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Buffalo County, NE, Hall County, NE, Howard County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
671 WUUS53 KGID 090234 SVRGID NEC019-079-093-163-090315- /O.NEW.KGID.SV.W.0013.130409T0234Z-130409T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 934 PM CDT MON APR 8 2013 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA... NORTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA... SOUTHWESTERN HOWARD COUNTY IN CENTRAL NEBRASKA... SOUTHEASTERN SHERMAN COUNTY IN CENTRAL NEBRASKA... * UNTIL 1015 PM CDT * AT 931 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF RAVENNA....OR 22 MILES WEST OF GRAND ISLAND...AND MOVING NORTH AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... POOLE...RAVENNA...BOELUS AND ROCKVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4117 9907 4117 9864 4093 9859 4084 9894 TIME...MOT...LOC 0234Z 166DEG 22KT 4097 9879 HAIL...1.00IN WIND...<50MPH $$ ROSSI
2 follow-up statements
258
WWUS53 KGID 090254
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
954 PM CDT MON APR 8 2013
NEC019-079-093-163-090315-
/O.CON.KGID.SV.W.0013.000000T0000Z-130409T0315Z/
BUFFALO NE-HALL NE-HOWARD NE-SHERMAN NE-
954 PM CDT MON APR 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SHERMAN...SOUTHWESTERN HOWARD...NORTHWESTERN HALL AND NORTHEASTERN
BUFFALO COUNTIES UNTIL 1015 PM CDT...
AT 950 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
ROCKVILLE...OR 26 MILES NORTHWEST OF GRAND ISLAND...MOVING NORTH AT
25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4111 9900 4114 9873 4102 9867 4091 9870
4090 9879 4097 9892
TIME...MOT...LOC 0255Z 166DEG 22KT 4110 9883
HAIL...1.00IN
WIND...<50MPH
$$
ROSSI316
WWUS53 KGID 090306
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1006 PM CDT MON APR 8 2013
NEC079-093-090315-
/O.CAN.KGID.SV.W.0013.000000T0000Z-130409T0315Z/
HALL NE-HOWARD NE-
1006 PM CDT MON APR 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOWARD AND
NORTHWESTERN HALL COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4105 9875 4104 9874 4098 9876 4097 9892
4111 9900 4114 9875
TIME...MOT...LOC 0305Z 163DEG 11KT 4102 9882
$$
NEC019-163-090315-
/O.CON.KGID.SV.W.0013.000000T0000Z-130409T0315Z/
BUFFALO NE-SHERMAN NE-
1006 PM CDT MON APR 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SHERMAN AND NORTHEASTERN BUFFALO COUNTIES UNTIL 1015 PM CDT...
AT 1004 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
RAVENNA...OR 24 MILES WEST OF GRAND ISLAND...MOVING NORTH AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
RAVENNA AND ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4105 9875 4104 9874 4098 9876 4097 9892
4111 9900 4114 9875
TIME...MOT...LOC 0305Z 163DEG 11KT 4102 9882
HAIL...1.00IN
WIND...<50MPH
$$
WESELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:45 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 8, 6:45 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 645 PM CDT MON APR 8 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 415 PM CDT MON APR 8 2013 PRIMARY FORECAST CONCERNS LIE WITH INCREASING PRECIPITATION CHANCES...AND PRECIPITATION TYPE. SATELLITE IMAGERY SHOWING THE STORM SYSTEM OF INTEREST CURRENTLY SPINNING OVER THE WRN UT/AZ BORDER...LEAVING SOUTHWESTERLY FLOW IN PLACE ACROSS THE CENTRAL PLAINS. INCREASED LIFT OUT AHEAD OF THE SYSTEM HAS ALREADY RESULTED IN THUNDERSTORM DEVELOPMENT OFF TO THE WEST OF THE CWA...WITH DRY CONDITIONS CURRENTLY IN PLACE OVER THE CWA. CLOUD COVER HAS BEEN VARIABLE THROUGH THE DAY...AND AFTER STARTING THE DAY WITH WIDESPREAD LOW LEVEL STRATUS AND AREAS OF FOG...THE NORTHERN HALF OF THE CWA AT LEAST SAW SOME SUN...THE SRN HALF DIDNT FARE AS WELL WITH THAT STRATUS LINGERING AROUND...KEEPING TEMPERATURES IN THE LOWER 60S VS MID 60S/NEAR 70 FURTHER NORTH. THE SHORT TERM PERIOD WILL BE DOMINATED BY THE UPPER LEVEL LOW TO THE WEST...WHICH BY 12Z TUESDAY IS EXPECTED TO ONLY HAVE SHIFTED IN THE FOUR CORNERS REGION...AND BY EVENING IS STILL WELL TO THE WEST OF THE CWA...SET UP OVER COLORADO. LOOKING AT TONIGHT...STRONG/SEVERE THUNDERSTORMS STILL A CONCERN...EVEN WITH THE CLOUD COVER THROUGH THE DAY STILL SEEING DECENT AMOUNTS OF INSTABILITY IN PLACE AS DEWPOINTS HAVE REACHED INTO THE 50S/60S. A COUPLE OF SFC BOUNDARIES ACROSS THE CWA WILL BE WORTH KEEPING AN EYE ON...A STATIONARY FRONT DRAPED ACROSS THE NRN CWA...AND A BOUNDARY CAUSED BY THE HEATING DIFFERENCES ACROSS NC KS...WHERE TEMPS VARY FROM THE LOW 60S TO LOW 70S. MODELS CONTINUE TO SHOW ACTIVITY PICKING UP ACROSS THE CWA THIS EVENING/TONIGHT...AIDED BY INCREASED LIFT VIA A 40-50KT LLJ NOSING INTO THE AREA FROM THE SOUTH. IN ADDITION TO ACTIVITY DEVELOPING OVER/NEAR THE CWA...WILL HAVE TO WATCH THE ACTIVITY ONGOING TO THE WEST...AND ITS EASTWARD PROGRESSION TOWARD/THROUGH THE CWA. WOULD THINK WITH THE BOUNDARIES IN THE AREA AND THE WAA/MOISTURE ADVECTION VIA THE JET...THAT THIS ACTIVITY COULD MAKE IT THIS FAR EAST. INTO TOMORROW...WHILE INSTABILITY /BOTH LOW LEVEL AND ELEVATED/ LINGERS IN THE AREA BUT DOES START TO PUSH OFF TO THE EAST THROUGH THE DAY AS THE COLD FRONT AND COLD AIR PUSH MOVE IN. MODELS REMAIN IN DECENT AGREEMENT WITH THE TIMING OF THE FRONT...BY 12Z HAVING STARTING MOVING INTO NWRN PORTIONS OF THE CWA. BY MID AFTERNOON...THE FRONT IS EXPECTED TO HAVE MOVED THROUGH MOST OF THE CWA...WITH GUSTY NORTHWEST WINDS BUILDING IN BEHIND. KEPT THE FALLING TEMPERATURES GOING THROUGH THE DAY...HIGHS FOR THE MAJORITY OF THE CWA WILL BE MET IN THE MORNING. INHERITED WX GRIDS OF THUNDER/RAIN TRANSITIONING OVER TO SLEET/FZRA AS COLDER AIR BUILDING IN THE LOWER LEVELS...WITH FORECAST SOUNDINGS CONTINUING TO SHOW A WARM NOSE IN THE MID LEVELS...AND SAW NO REASON TO MAKE ANY SIGNIFICANT CHANGES TO THAT LINE OF THINKING. DEBATED A WINTER WX ADV FOR AT LEAST NORTHWESTERN SECTIONS OF THE CWA TOMORROW FOR A COMBO OF THE WINTRY PRECIP AND WINDS...BUT THERE CONTINUES TO BE ENOUGH VARIATION BETWEEN MODELS THAT CONFIDENCE IN THE AMOUNT OF SLEET/FZRA IS NOT VERY HIGH...BUT MENTION REMAINS IN THE HWO MID SHIFT CREW WILL HAVE TO CONSIDER IT...DEPENDING ON HOW THIS EVENING/OVERNIGHT ACTIVITY PANS OUT. LATE IN THE AFTERNOON...UNTIL THE FRONT CLEARS THE CWA...CANT RULE OUT THUNDERSTORM CHANCES...AND IF THINGS SLOW DOWN AT ALL...STRONG/SEVERE THUNDERSTORMS WILL AGAIN BE A POSSIBILITY...THOUGH THE BETTER CHANCES SHOULD BE TO THE E/SE OF THE CWA. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 415 PM CDT MON APR 8 2013 WINTRY WEATHER CONDITIONS WILL RETURN THROUGH MID WEEK AS AN UPPER LOW PRESSURE SYSTEM CURRENTLY IN THE SOUTH CENTRAL ROCKIES LIFTS NORTHEAST ACROSS THE CENTRAL PLAINS. MODELS ARE FAIRLY CONSISTENT WITH THE TRACK OF THE SYSTEM WITH THE UPPER LOW ORIENTED IN COLORADO 00Z WEDNESDAY...WITH THE SYSTEM MOVING INTO NEBRASKA DURING THE DAY WEDNESDAY. MODELS BEGIN TO DIVERGE WITH THE TRACK OF THE SYSTEM WEDNESDAY NIGHT WITH THE LOW EITHER LIFTING NORTHEAST TOWARDS SIOUX FALLS OR DEVELOPING A SECONDARY LOW CIRCULATION FARTHER SOUTH TOWARDS THE KANSAS CITY AREA. BASED ON THE CURRENT TRACK...THE SFC COLD FRONTAL BOUNDARY WILL PRETTY MUCH BE THROUGH OUR CWA BY 00 WED...WITH THE H85 FRONT STILL ALONG OUR EAST/SOUTHEAST ZONES. ELEVATED INSTABILITY REMAINS PRESENT FOR A FEW HOURS IN THE EVENING AND HAVE MAINTAINED A TSTM MENTION FOR IN OUR SE CWA EARLY TUESDAY EVENING. OTHERWISE...WE ARE GENERALLY LOOKING AT MAINLY WINTRY WEATHER PCPN EVENT AS COLD AIR SETTLES IN AT THE SFC WHILE A RATHER DEEP WARM/ABOVE FREEZING LAYER IS PRESENT AROUND H8. WITH DENDRITIC MOISTURE LACKING AND PRESENCE OF WARM LAYER MID LAYER ABOVE THE COLD SFC/LLVL TEMPS BELOW FREEZING...WE ARE LOOKING AT THE POTENTIAL FOR SEVERAL HOURS OF SLEET/FREEZING RAIN...UNTIL DENDRITIC MOISTURE ARRIVES AND UPPER LOW MOVES IN. UNCERTAINTY REMAINS ON HOW MUCH FREEZING RAIN OR SLEET WILL ACTUALLY ACCUMULATE...BUT CANNOT RULE OUT SOME LIGHT ICING WITH THE FREEZING RAIN ALONG WITH SOME LIGHT SLEET ACCUMULATIONS. THE MIXED PCPN WILL GRADUALLY TRANSITION TO SNOW TUESDAY NIGHT OR EARLY WEDNESDAY MORNING...WITH INTERMITTENT SNOW CONTINUING THROUGH WEDNESDAY NIGHT BUT THIS WILL ULTIMATELY BE DEPENDENT ON THE TRACK OF THE UPPER LOW...AS A FARTHER NORTHEAST TRACK WILL LIMIT SNOW AMOUNTS AND A FARTHER SOUTH TRACK WILL PROVIDE MORE POTENTIAL FOR ACCUMULATING SNOWFALL. NATIONAL GUIDANCE SUGGESTS AN INCH OR SO POSSIBLE FOR OUR FAR NORTHERN ZONES FOR STORM TOTAL SNOWFALL...WHEREAS SPC SNOW PLUMES FROM SREF SUGGESTS HIGHER AMOUNTS FARTHER SOUTH WITH SEVERAL INCHES POSSIBLE. GIVEN UNCERTAINTY FOR THIS TIME FRAME WILL MAINTAIN SOME LIGHT SNOW ACCUMULATIONS FOR MOST LOCATIONS AND THIS WILL NEED TO BE TWEAKED WITH TIME AS SYSTEM ARRIVES. WINDS WILL BE ANOTHER CONCERN IN A TIGHT PRESSURE GRADIENT FOLLOWING FROPA WITH SFC LOW TO THE EAST AND A 1035MB SFC RIDGE NOSING INTO THE ROCKIES. THE GREATER PRESSURE RISES TUESDAY EVENING ARE FCST ACROSS KS AND BREEZY/WINDY CONDITIONS ARE EXPECTED TUESDAY NIGHT AND ALSO AGAIN ON WEDNESDAY IN THE TIGHT GRADIENT. FLURRIES REMAIN IN OUR EASTERN ZONES FOR THURSDAY ON THE BACK SIDE OF THE LOW...WITH THE FORECAST DRYING OUT FOR THURSDAY NIGHT. MINIMAL CHANGES WERE MADE TO THE INIT FOR THE EXTENDED PORTION OF THE FORECAST. TEMPERATURES REMAIN WELL BELOW NORMAL THROUGH MUCH OF THE WEEK AND WILL MAKE A RUN TOWARD SEASONAL NORMALS OVER THE WEEKEND. CONFIDENCE IS NOT HIGH ON PCPN SATURDAY NIGHT...BUT WEATHER PATTERN DOES APPEAR TO TURN MORE ACTIVE TOWARD THE END OF THE WEEKEND AND EARLY NEXT WEEK AS AN UPPER LOW CROSSES THE NORTHERN PLAINS WITH ASSOCIATED SFC BOUNDARY ACROSS THE CENTRAL PLAINS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 645 PM CDT MON APR 8 2013 DETERIORATING CONDITIONS ARE EXPECTED AT KGRI OVER THE NEXT 24 HOURS AS A STRONG COLD FRONT CROSSES THE TERMINAL. AHEAD OF THIS FRONT...EXPECT VFR CIGS FOR THE NEXT FEW HOURS...BEFORE SOME THUNDERSTORMS DEVELOP AND CIGS FALL CLOSER TO MVFR LEVELS. THUNDERSTORMS ARE THEN EXPECTED TO INCREASE IN COVERAGE AND INTENSITY DURING THE OVERNIGHT HOURS...BUT DUE TO UNCERTAINTY IN TIMING AT THE TERMINAL...KEPT IN THE CIGS AND VSBYS IN THE MVFR RANGE. WINDS WILL ALSO BE ON THE INCREASE OVERNIGHT...INCREASING OUT OF THE NORTH TO 22G28KT BY 09/12Z. EXPECT THE COLD FRONT TO CROSS THE TERMINAL ABOUT THIS TIME...AND FOR ANY THUNDERSTORMS TO TRANSITION TO LIGHT RAIN OR POSSIBLY EVEN A WINTRY MIX OF PRECIP...WITH IFR CIGS BEHIND THE FRONT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ADO LONG TERM...FAY AVIATION...SAR
Hazardous weather outlook, Apr 8, 4:32 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 432 PM CDT MON APR 8 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091315- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 432 PM CDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORM CHANCES WILL BE ON THE INCREASE ACROSS THE OUTLOOK AREA...WITH THE BEST CHANCES COMING THIS EVENING AND OVERNIGHT...PRIMARILY AFTER 7 PM. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN SEVERE WEATHER THREAT BEING LARGE HAIL TO NEAR THE SIZE OF GOLF BALLS...AND DAMAGING WIND GUSTS NEAR 60 MPH. LOCALIZED HEAVY RAIN OF OVER 2 INCHES MAY RESULT IN LOW LAND AND STREET FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY INTO TUESDAY NIGHT...THERE ARE SEVERAL POSSIBLE HAZARDS. FIRST OF ALL...AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE DURING THE DAY. THE GREATEST RISK FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO AROUND THE SIZE OF QUARTERS WILL FOCUS SOUTHEAST OF A LINE FROM OSCEOLA TO HASTINGS NEBRASKA...TO PHILLIPSBURG KANSAS. SECONDLY...A WINTRY MIX OF SLEET AND LIGHT FREEZING RAIN WILL GRADUALLY OVERSPREAD THE OUTLOOK AREA FROM NORTHWEST TO SOUTHEAST BEHIND A SHARP COLD FRONT. ALTHOUGH SIGNIFICANT SLEET AND ICE ACCUMULATIONS ARE NOT EXPECTED...SLICK SPOTS ON AREA ROADWAYS AND LIGHT ICING MAINLY ON ELEVATED SURFACES ARE POSSIBLE. IN THE WAKE OF THE COLD FRONT...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 30 MPH AND GUSTS TO AROUND 40 MPH WILL AFFECT THE OUTLOOK AREA TUESDAY. TUESDAY NIGHT...ANY LINGERING SLEET OR FREEZING RAIN WILL TRANSITION TO SNOW...WITH SNOW CHANCES CONTINUING THROUGH WEDNESDAY NIGHT. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE FOR LOCATIONS NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING INTO TONIGHT ACROSS MUCH OF THE OUTLOOK AREA. MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Apr 8, 9:18 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 918 PM CDT MON APR 8 2013 NEZ072-073-090245- GOSPER NE-PHELPS NE- 918 PM CDT MON APR 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHELPS AND NORTHEASTERN GOSPER COUNTIES UNTIL 945 PM CDT... AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BERTRAND...OR 16 MILES NORTHWEST OF HOLDREGE...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SMITHFIELD... LAT...LON 4069 9980 4068 9955 4047 9951 4043 9974 TIME...MOT...LOC 0218Z 172DEG 27KT 4054 9965 ROSSI
Local storm report, Apr 8, 9:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT MON APR 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HAIL 4 E SMITHFIELD 40.57N 99.66W
04/08/2013 E0.75 INCH GOSPER NE TRAINED SPOTTER
&&
JCBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:18 PM CDT | Special Weather Statement | GID | Gosper | 27 min |
| Apr 8, 9:41 PM CDT | Special Weather Statement | GID | Buffalo | 34 min |
| Apr 8, 10:10 PM CDT | Special Weather Statement | GID | Howard | 35 min |
| Apr 8, 10:15 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 45 min |
| Apr 8, 10:19 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 41 min |
| Apr 8, 10:23 PM CDT | Special Weather Statement | GID | Nance | 37 min |
| Apr 8, 10:24 PM CDT | Special Weather Statement | GID | Dawson | 51 min |
| Apr 8, 10:27 PM CDT | Tornado Warning | GID | Howard, Sherman | 33 min |
| Apr 8, 10:28 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 47 min |
| Apr 8, 10:50 PM CDT | Tornado Warning | GID | Buffalo, Dawson | 25 min |
| Apr 8, 10:59 PM CDT | Special Weather Statement | GID | Howard | 31 min |
| Apr 8, 11:06 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 39 min |
| Apr 8, 11:15 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 30 min |
| Apr 8, 11:19 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 26 min |
| Apr 8, 11:30 PM CDT | Special Weather Statement | GID | Gosper | 45 min |
| Apr 8, 11:41 PM CDT | Special Weather Statement | GID | Sherman | 34 min |
| Apr 8, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 37 min |
| Apr 9, 12:04 AM CDT | Severe Thunderstorm Warning | GID | Furnas | 26 min |
| Apr 9, 12:09 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 36 min |
| Apr 9, 12:15 AM CDT | Special Weather Statement | GID | Buffalo, Phelps | 45 min |
| Apr 9, 12:28 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 47 min |
| Apr 9, 12:48 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 27 min |
| Apr 9, 12:56 AM CDT | Special Weather Statement | GID | Buffalo | 34 min |
| Apr 9, 12:58 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 17 more | 12 hr |
| Apr 9, 1:11 AM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 34 min |
| Apr 9, 1:14 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 46 min |
| Apr 9, 1:20 AM CDT | Special Weather Statement | GID | Phelps | 25 min |
| Apr 9, 1:29 AM CDT | Severe Thunderstorm Warning | GID | Adams, Hall | 46 min |
| Apr 9, 1:44 AM CDT | Special Weather Statement | GID | Merrick, Nance | 46 min |
| Apr 9, 1:49 AM CDT | Special Weather Statement | GID | Clay | 26 min |
| Apr 9, 1:56 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 49 min |
| Apr 9, 1:57 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 48 min |
| Apr 9, 2:00 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 45 min |
| Apr 9, 2:17 AM CDT | Severe Thunderstorm Warning | GID | Adams, Hall | 43 min |
| Apr 9, 2:19 AM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick | 26 min |
| Apr 9, 2:23 AM CDT | Special Weather Statement | GID | Howard | 52 min |
| Apr 9, 2:33 AM CDT | Areal Flood Advisory | GID | Buffalo | 3 hr |
| Apr 9, 2:44 AM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk | 31 min |
| Apr 9, 2:58 AM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Hamilton, Merrick | 47 min |
| Apr 9, 3:03 AM CDT | Special Weather Statement | GID | Polk | 27 min |
| Apr 9, 3:14 AM CDT | Special Weather Statement | GID | Polk | 31 min |
| Apr 9, 3:38 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 22 min |
| Apr 9, 3:57 AM CDT | Severe Thunderstorm Warning | GID | Polk | 18 min |
| Apr 9, 4:56 AM CDT | Areal Flood Advisory | GID | Buffalo | 6 hr |
| Apr 9, 5:00 AM CDT | Areal Flood Advisory | GID | Howard, Sherman | 6 hr |
| Apr 9, 10:42 AM CDT | Winter Weather Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 41 hr |
| Apr 9, 1:31 PM CDT | Special Weather Statement | GID | Greeley, Hall, Howard | 44 min |
| Apr 9, 1:33 PM CDT | Special Weather Statement | GID | Harlan | 42 min |
| Apr 9, 1:48 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 27 min |
| Apr 9, 2:14 PM CDT | Severe Thunderstorm Warning | GID | Nance | 16 min |
| Apr 9, 2:48 PM CDT | Special Weather Statement | GID | Kearney, Phelps | 42 min |
| Apr 9, 2:53 PM CDT | Special Weather Statement | GID | Harlan | 37 min |
| Apr 9, 2:55 PM CDT | Special Weather Statement | GID | Franklin | 35 min |
| Apr 9, 3:20 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Kearney | 25 min |
| Apr 9, 3:27 PM CDT | Special Weather Statement | GID | Buffalo, Sherman | 33 min |
| Apr 9, 3:38 PM CDT | Special Weather Statement | GID | Franklin, Webster | 37 min |
| Apr 9, 3:48 PM CDT | Special Weather Statement | GID | Kearney | 42 min |
| Apr 9, 4:05 PM CDT | Special Weather Statement | GID | Hall | 40 min |
| Apr 9, 4:11 PM CDT | Special Weather Statement | GID | Greeley | 49 min |
| Apr 9, 4:34 PM CDT | Special Weather Statement | GID | Clay, Hamilton | 41 min |
| Apr 9, 5:12 PM CDT | Special Weather Statement | GID | Polk | 48 min |
| Apr 9, 5:32 PM CDT | Special Weather Statement | GID | Hall | 43 min |
| Apr 9, 6:18 PM CDT | Special Weather Statement | GID | Adams, Hall, Hamilton, Merrick, Nance, Webster | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.